Alert archive / North Carolina / Winter Storm Warnings in 2020

Winter Storm Warning 1, NWS Raleigh, NC

February 20, 20208 counties in North Carolina

NWS Raleigh, NC issued this winter storm warning at Feb 20, 2020, 3:40 AM EST for 8 counties in North Carolina. It took effect at Feb 20, 2020, 10:00 AM EST. It was in force for 17 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2020, 3:40 AM EST (08:40 UTC)
In effect from
Feb 20, 2020, 10:00 AM EST
Expired
Feb 21, 2020, 3:21 AM EST
In force
17 hr
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Nash County, NC, Vance County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 4:34 PM ESTSNOW 0.72 W Louisburg, NC
Feb 20, 5:00 PM ESTSNOW 0.3Louisburg, NC
Feb 20, 6:11 PM ESTSNOW 1.5Franklinton, NC
Feb 20, 6:13 PM ESTSNOW 1.81 N Arcola, NC
Feb 20, 6:25 PM ESTSNOW 1Henderson, NC
Feb 20, 6:50 PM ESTSNOW 0.5Goldsboro, NC
Feb 20, 7:09 PM ESTSNOW 2Roanoke Rapids, NCCORRECTS PREVIOUS SNOW REPORT FROM ROANOKE RAPIDS.
Feb 20, 7:09 PM ESTSNOW 2Roanoke Rapids, NC
Feb 20, 7:11 PM ESTSNOW 1.5Henderson, NC
Feb 20, 7:12 PM ESTSNOW 0.51 Nnw Nashville, NC
Feb 20, 7:12 PM ESTSNOW 2.83 Ne Youngsville, NC
Feb 20, 7:35 PM ESTSNOW 13 Ene Pilot, NCREPORTED ALONG RAY DENTON ROAD.
Feb 20, 7:36 PM ESTSNOW 1.5Youngsville, NC
Feb 20, 8:38 PM ESTSNOW 1.31 Sw Goldsboro, NC
Feb 20, 8:45 PM ESTSNOW 1.13 N Mar-Mac, NC
Feb 20, 8:50 PM ESTSNOW 2.1Henderson, NCUPDATES PREVIOUS SNOW REPORT FROM HENDERSON.
Feb 20, 8:58 PM ESTSNOW 22 Ese New Hope, NC
Feb 20, 9:12 PM ESTSNOW 43 Ne Youngsville, NCUPDATES PREVIOUS SNOW REPORT FROM 3 NE YOUNGSVILLE.
Feb 20, 9:18 PM ESTSNOW 2.5Roanoke Rapids, NCUPDATES PREVIOUS SNOW REPORT FROM ROANOKE RAPIDS.
Feb 20, 9:25 PM ESTSNOW 2.8Henderson, NCUPDATES PREVIOUS SNOW REPORT FROM HENDERSON.
Feb 20, 9:55 PM ESTSNOW 2.3Lucama, NC
Feb 21, 12:50 AM ESTSNOW 3Youngsville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -157 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-157 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS42 KRAH 200840
WSWRAH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Raleigh NC
340 AM EST Thu Feb 20 2020

...Accumulating snow is likely across much of central North
Carolina today and tonight...

.Precipitation will overspread the area from the southwest early
today. While the precipitation will initially be all rain, a 
transition to a wintry mix or a mix of rain and snow is expected 
during the afternoon. A transition to all snow from north to south
is expected thereafter.

NCZ009>011-026>028-043-078-202045-
/O.UPG.KRAH.WW.Y.0001.200220T1500Z-200221T1200Z/
/O.NEW.KRAH.WS.W.0001.200220T1500Z-200221T1200Z/
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
Including the cities of Henderson, Kittrell, Warrenton, Norlina, 
Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Wilson, and Goldsboro
340 AM EST Thu Feb 20 2020

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Northern and Central Coastal Plain counties of North 
  Carolina.

* WHEN...From 10 AM this morning to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the commute this evening and Friday
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend 
  into Friday morning where higher snow accumulations occur and 
  wet or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by visiting DriveNC.gov.

&&

$$

NCZ083>086-088-089-202045-
/O.EXA.KRAH.WW.Y.0001.200220T1500Z-200221T1200Z/
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Wadesboro, Polkton, Rockingham, Ellerbe, 
Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
340 AM EST Thu Feb 20 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
7 AM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Southern Piedmont, Sandhills and southern Coastal Plain
  counties of North Carolina.

* WHEN...From 10 AM Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the commute this evening and Friday
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend 
  into Friday morning where higher snow accumulations occur and 
  wet or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by visiting DriveNC.gov.

&&

$$

NCZ007-008-021>025-038>042-073>077-202045-
/O.CON.KRAH.WW.Y.0001.200220T1500Z-200221T1200Z/
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, 
Winston-Salem, Greensboro, High Point, Burlington, Graham, 
Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, 
Lexington, Thomasville, Asheboro, Archdale, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Albemarle, Troy, Southern Pines, 
Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, 
Buies Creek, Erwin, and Dunn
340 AM EST Thu Feb 20 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 AM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 2 
  inches, with isolated totals of 3 inches possible.

* WHERE...Northern and Central Piedmont of North Carolina.

* WHEN...From 10 AM Thursday to 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the commute this evening and Friday
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend 
  into Friday morning where higher snow accumulations occur and 
  wet or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by visiting DriveNC.gov.

&&

$$
2 follow-up statements
900 
WWUS42 KRAH 202041 AAA
WSWRAH

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Raleigh NC
341 PM EST Thu Feb 20 2020

...Accumulating snow is expected across much of central North 
Carolina today and tonight...

.Precipitation overspreading the area will continue to transition
to a wintry mix or mostly snow through the rest of the day.
Precipitation will end late tonight as mostly snow from northwest
to southeast. Roads are likely to remain treacherous in many areas
through Friday morning.

NCZ009>011-026>028-043-078-210900-
/O.CON.KRAH.WS.W.0001.000000T0000Z-200221T1200Z/
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
Including the cities of Henderson, Kittrell, Warrenton, Norlina, 
Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Wilson, and Goldsboro
341 PM EST Thu Feb 20 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...A wintry mix followed by heavy snow is expected. Total 
  snow accumulations of 2 to 4 inches.

* WHERE...Northern and Central Coastal Plain counties of North 
  Carolina.

* WHEN...Through 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the commute this evening and Friday 
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend
  into Friday morning where higher snow accumulations occur and
  where slushy or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be avoided in this area through early Friday
morning. If you must travel, keep an extra flashlight, food, and 
water in your vehicle in case of an emergency. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ007-008-021>025-038>042-073>077-210900-
/O.CON.KRAH.WW.Y.0001.000000T0000Z-200221T1200Z/
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, 
Winston-Salem, Greensboro, High Point, Burlington, Graham, 
Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, 
Lexington, Thomasville, Asheboro, Archdale, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Albemarle, Troy, Southern Pines, 
Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, 
Buies Creek, Erwin, and Dunn
341 PM EST Thu Feb 20 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

* WHAT...A wintry mix will become all snow. Total snow 
  accumulations of 1 to 2 inches, with isolated totals of 3 inches
  are possible.

* WHERE...Northern and Central Piedmont of North Carolina.

* WHEN...Through 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the commute this evening and Friday 
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend
  into Friday morning where higher snow accumulations occur and
  where slushy or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use extreme caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ083>086-088-089-210900-
/O.CON.KRAH.WW.Y.0001.000000T0000Z-200221T1200Z/
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Wadesboro, Polkton, Rockingham, Ellerbe, 
Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
341 PM EST Thu Feb 20 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

* WHAT...A wintry mix will become all snow. Total snow 
  accumulations of up to two inches.

* WHERE...Southern Piedmont, Sandhills and southern Coastal 
  Plain counties of North Carolina.

* WHEN...Through 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the commute this evening and Friday 
  morning.

* ADDITIONAL DETAILS...Hazardous travel conditions could extend
  into Friday morning where higher snow accumulations occur and
  whwere slushy or icy spots linger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$
457 
WWUS42 KRAH 210821
WSWRAH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Raleigh NC
321 AM EST Fri Feb 21 2020

...Hazardous travel conditions expected this morning...

.While precipitation has generally come to an end across central
North Carolina, temperatures dropping below freezing will allow
any rain and melted snow from yesterday's storm to refreeze. This
will allow for black ice formation across much of the region, 
with conditions likely to improve by late morning.

NCZ009>011-026>028-043-078-211630-
/O.CAN.KRAH.WS.W.0001.000000T0000Z-200221T1200Z/
/O.EXB.KRAH.WW.Y.0001.000000T0000Z-200221T1700Z/
Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne-
Including the cities of Henderson, Kittrell, Warrenton, Norlina, 
Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, 
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Wilson, and Goldsboro
321 AM EST Fri Feb 21 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Black ice formation is expected as rain and melted snow
  begin to refreeze on area roadways. This will lead to hazardous
  travel conditions for those on foot or in a vehicle.

* WHERE...Northern and Central Coastal Plain counties of North 
  Carolina.

* WHEN...Until noon EST today.

* IMPACTS...Ice buildup on area roadways, especially any untreated
  secondary roadways, will lead to treacherous travel conditions
  likely to persist throughout the morning commute. Try to delay
  departure if possible, and if you must travel, allow for extra
  time to arrive at your destination and increase your following 
  distance from the car in front of you. All spots that appear to 
  be wet are likely to be ice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow will cause
travel difficulties. Expect slippery roads and use caution while
driving.

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ007-008-021>025-038>042-073>077-211630-
/O.EXT.KRAH.WW.Y.0001.000000T0000Z-200221T1700Z/
Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, 
Winston-Salem, Greensboro, High Point, Burlington, Graham, 
Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, 
Lexington, Thomasville, Asheboro, Archdale, Siler City, 
Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, 
Smithfield, Selma, Clayton, Albemarle, Troy, Southern Pines, 
Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, 
Buies Creek, Erwin, and Dunn
321 AM EST Fri Feb 21 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Black ice formation is expected as rain and melted snow
  begin to refreeze on area roadways. This will lead to hazardous
  travel conditions for those on foot or in a vehicle.

* WHERE...Northern and Central Piedmont of North Carolina.

* WHEN...Until noon EST today.

* IMPACTS...Ice buildup on area roadways, especially any untreated
  secondary roadways, will lead to treacherous travel conditions
  likely to persist throughout the morning commute. Try to delay
  departure if possible, and if you must travel, allow for extra
  time to arrive at your destination and increase your following 
  distance from the car in front of you. All spots that appear to 
  be wet are likely to be ice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow will cause
travel difficulties. Expect slippery roads and use caution while
driving.

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

NCZ083>086-088-089-211630-
/O.EXT.KRAH.WW.Y.0001.000000T0000Z-200221T1700Z/
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Wadesboro, Polkton, Rockingham, Ellerbe, 
Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, 
Spring Lake, Hope Mills, Clinton, and Roseboro
321 AM EST Fri Feb 21 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Black ice formation is expected as rain and melted snow
  begin to refreeze on area roadways. This will lead to hazardous
  travel conditions for those on foot or in a vehicle.

* WHERE...Southern Piedmont, Sandhills and southern Coastal 
  Plain counties of North Carolina.

* WHEN...Until noon EST today.

* IMPACTS...Ice buildup on area roadways, especially any untreated
  secondary roadways, will lead to treacherous travel conditions
  likely to persist throughout the morning commute. Try to delay
  departure if possible, and if you must travel, allow for extra
  time to arrive at your destination and increase your following 
  distance from the car in front of you. All spots that appear to 
  be wet are likely to be ice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow will cause
travel difficulties. Expect slippery roads and use caution while
driving.

The latest road conditions for North Carolina can be obtained by
visiting DriveNC.gov.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 2:45 AM EST, 55 minutes earlier.

Area forecast discussion, Feb 20, 2:45 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
245 AM EST Thu Feb 20 2020

.SYNOPSIS...
Low pressure will form off the Southeast coast late today, spreading
rain and snow across the area today into tonight. The storm will
move out to sea late tonight into Friday morning. Cold high pressure
will follow the storm system Friday and Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM Wednesday...

Changes: Still a good bit of uncertainty with respect to amounts,
though there will likely be a "sweet spot" and a tight gradient
somewhere across central NC. Primary changes for this forecast
issuance include an earlier start time for snow, particularly across
the northern half of the area and an uptick in amounts along the I-
85/US-64 corridors. While the overall weather pattern remains
similar to previous model runs, changes to the temperature profile
aloft have resulted in a bit more p-type uncertainty. There will
likely be a stripe of wintry mix across the area as the rain mixes
and transitions to snow across the area.

Overall pattern: A cold front will settle south of the area, laying
across SC/GA this morning with cool high pressure ridging southward
and advecting cold air into central NC. While the surface front will
remain south of the NC/SC border, albeit pivoting some to more SW/NE
orientation, the H85 front will stall over NC. As a s/w aloft rides
along the H85 front from the MS Valley toward the mid-Atlantic
during the day, a surface low will develop over the Gulf
Coast/Southeast US in response. With abundant moisture advection
aloft and and strong cyclogenesis at the surface off the Carolina
Coast there will likely be an area of strong frontogenesis over NC
during the aft/eve. The coastal low will lift northeast along the NC
coast then eastward out over the Atlantic through this eve/night.
Meanwhile, the parent upper trough will swing eastward through the
OH/TN Valley toward the mid-Atlantic/NE tonight. Precipitation will
quickly taper off as the upper trough swings through the area,
exiting the region early Friday.

Precipitation: Rain will move into the area from the south-southwest
early today. With the cool, dry air in place this rain will help
lower temperatures to the wet bulb temperature (which should be in
the 29-32 degree range), especially across the northern half of the
area. The tricky part of the precipitation will be determining the p-
type and transition times. There is a big potential for error in
this regard, but the most likely scenario will be a quicker
transition to snow across the north with lower liquid equivalent
precipitation totals than across the south. In between there will be
higher chances of mixed precipitation which could lower the overall
snow accumulation but potentially cause more issues travel-wise.
Based on the model simulations from this morning, there should be a
period of all snow, more brief in some areas than others, across
central NC between this morning and daybreak Friday. While generally
0.5" to 3" are most likely across central NC, the more realistic
scenario will be a very localized area of higher amounts and a tight
gradient from that to trace amounts. Of course, the thermal profile
and snow-liquid ratios will both impact the overall snow totals when
it's all said and done. As per usual, the most significant
accumulations will occur on elevated/grassy surfaces.

Temperatures: Highs today will occur in the morning, topping out in
the upper 30s north to mid 40s south. Temperatures will lower with
the onset of rainfall, more quickly across the north with
temperatures in the mid 30s across the area expected by sunset.
Overnight lows will depend on how quickly the low moves away and the
precip ends, but generally expect a steady decrease to around
freezing until the rain ends, with more rapid cooling in its wake.
For now, expect temperatures could be in the mid 20s NW to upper 20s
SE by daybreak Friday.

Winds: Winds should be northeasterly throughout the period. While
sustained winds will remain in the 5-10 kt range in the NW, gusting
to 10-15 kts in the eve/night, winds across the southeast (in closer
proximity to the coastal low) will be quite a bit stronger and
gustier. Expect sustained winds across the Sandhills and Coastal
Plain around 15 kts with gusts into the mid 20s kts.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 245 AM Thursday...

Cannot rule out a snow shower remaining across the southeast early
Friday morning, but think the bulk of the precipitation will have
departed to the east. Expect that the bigger concern will be with
leftover liquid from today's rain and snow freezing on area roadways
with morning temperatures in the 20s and lower 30s. Air temperatures
are not expected to rise above freezing until about noon. The bulk
of cloud cover will have also moved east of the region by sunrise,
and the day should be full of sun. With a stiff northerly wind, only
a few locations are expected to reach 40 degrees, with the bulk of
the area remaining in the 30s. Wind chills will generally remain in
the 20s. Winds will become light overnight as high pressure begins
to move into the region and the pressure gradient relaxes. Lows
everywhere will fall into the low to mid 20s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 245 AM Thursday...

Saturday and Sunday should be beautiful days as high pressure moves
over the southeast United States. There will be little cloud cover
and highs in the 50s.

Cloud cover will dramatically increase Sunday night as low pressure
moves over the central Plains. Models have backed off the speed of
this system, so have also cut back on pops Sunday night - and may
not have been aggressive enough in reducing them. However, that low
will still be the major weather maker through the first half of the
week. The low will be near Cleveland by Tuesday morning and will
race northeast to Maine by Wednesday morning. The bulk of the rain
appears to be ahead of the front, which will pass over the Carolinas
on Tuesday. Have likely pops in the forecast Monday and Monday
night, dropping off to chance pops Tuesday before a brief respite
Tuesday night. Another weaker system is expected to travel across
the Appalachians Wednesday, bringing chance pops back into the
forecast. Temperatures will be a few degrees above normal.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 1240 AM Thursday...

VFR conditions are expected through 15z on Thursday. A mixture of
rain and snow will develop over the Piedmont between 15z and
18z/Thu, then transition to snow in the KGSO/KINT areas around 18z.
The rain/snow will transition around KRDU between 18z and 20z to all
snow. CIGS and VSBYS will dip into the IFR to LIFR category between
18z and 21z, lasting through 00z-03z, before the precipitation
tapers off. A return to VFR conditions is expected between 03z and
08z/Friday in the KINT/KGSO and KRDU areas. KFAY will have MVFR rain
conditions with CIGS/VSBYS Thursday - transitioning to snow by
between 00z-03z/Fri. IFR snow will last around KFAY and KFAY through
03-06z/Friday, before ending. VFR conditions will return on Friday.

Looking beyond 09z Fri, VFR conditions are likely to last Friday
through Sunday beneath high pressure. The next storm system will
arrive Mon, briefly a good chance of sub-VFR conditions with rain.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 10 AM Thursday to 7 AM EST Friday
for NCZ007>011-021>028-038>043-073>078.

&&

SYNOPSIS...Green
NEAR TERM...KC
SHORT TERM...Green
LONG TERM...Green
AVIATION...CBL/Badgett/Hartfield
Hazardous weather outlook, Feb 19, 2:16 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
216 PM EST Wed Feb 19 2020

NCZ083>086-088-089-201930-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
216 PM EST Wed Feb 19 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain is expected to spread back into the area Thursday morning and
persist through the overnight hours as a coastal storm system
develops off the SE US Coast. Precipitation is expected to briefly
mix with or change over to snow before ending. Snow amounts are
expected to be light and confined to elevated and grassy surfaces;
ranging from a dusting to 1 inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-021>028-038>043-073>078-201930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
216 PM EST Wed Feb 19 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Rain is expected to spread back into the area Thursday as a coastal
storm system develops off the SE US Coast. Precipitation is expected
to mix with and change over to snow before ending. A wintry mix of
precipitation is possible during this transition period. Snow amounts
are expected to be generally in the 1 to 3 inch range, though a very
localized area of higher totals are possible. Most snow accumulation
should be confined to elevated and grassy surfaces.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Warnings in North Carolina, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.